Hail, Yavapai
- When
- July 21, 4:15 PM MST
- Where
- Yavapai County, Camp Verde
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.570, -111.850
A severe thunderstorm produced 1 inch diameter hail in Camp Verde.
A severe thunderstorm produced one inch diameter hail in Camp Verde.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A severe thunderstorm produced one inch diameter hail in Camp Verde.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 21, 2:30 PM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SAT JUL 21 2007 .SYNOPSIS...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL TODAY...THEN A SLIGHT COOLING TREND IS EXPECTED NEXT WEEK AS MOISTURE CONTINUES TO INCREASE. && .DISCUSSION...DEEP MONSOONAL MOISTURE AND PLENTIFUL INSTABILITY WILL LEAD TO AT LEAST MODERATE ACTIVITY LEVELS THE NEXT SEVERAL DAYS. CURRENT CONVECTION IS VERY STRONG...AND HAS VERIFIED SEVERAL WARNINGS. CONVECTION MOVING OFF THE NORTHEAST PLATEAUS WILL LIKELY BRING SOME EVENING THUNDERSTORMS TO THE RIM ZONES...AMD THE POPS HAVE BEEN ADJUSTED. .PREVIOUS DISCUSSION FROM 940 AM MST...FAIRLY PERVASIVE CLOUD COVER IS AFFECTING MOST OF COCONINO AND YAVAPAI COUNTIES THIS MORNING...WHICH MAY DELAY THUNDERSTORM DEVELOPMENT UP TO A FEW HOURS IN THOSE AREAS. OTHERWISE...PRECIPITABLE WATER VALUES ARE UP SLIGHTLY ACCORDING TO THE KFGZ SOUNDING...WHICH SHOWS 0.92 INCHES PRECIPITABLE WATER...COMPARED WITH 0.84 INCHES YESTERDAY. SATELLITE PRECIPITABLE WATER ESTIMATES CONFIRM THIS TREND...AND SHOW SOME SPREAD NORTHWARD TOWARD THE UT BORDER. MEANWHILE...LIFTED INDICES ACROSS NORTHERN AZ ARE LESS THAN ZERO...INDICATING ADEQUATE INSTABILITY REGION WIDE. THE KFGZ SOUNDING SHOWS OVER 1000 JOULES/KG OF CAPE...WHICH IS HIGHER THAN THE PAST SEVERAL DAYS. THIS WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TODAY ACROSS NORTHERN AZ...WITH A FEW STRONGER STORMS WHICH COULD CONTAIN SEVERE HAIL (OVER 0.75 INCHES DIAMETER) AS WELL AS HEAVY RAINFALL AMOUNTS IN SLOW MOVING STORMS. FOR MONDAY AND TUESDAY...A LOW TO MID LEVEL TROUGH HAS BEEN FORECAST BY THE MODELS TO MOVE NORTHWESTWARD INTO ARIZONA FOR THE PAST COUPLE OF DAYS. THIS WOULD BE ACCOMPANIED BY INCREASING SOUTHEASTERLY FLOW AND DEEP MOISTURE WITH MORE WIDESPREAD STORMS AND LOCALLY HEAVY RAINFALL. WEDNESDAY THROUGH FRIDAY...NO BREAK IN THE MOIST FLOW PATTERN IS EXPECTED WITH DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS CONTINUING. && .AVIATION...FOR THE 00Z PACKAGE...DEEP MOISTURE AND INSTABILITY WILL LEAD TO WIDESPREAD SHRA/TSRA OVER MUCH OF THE REGION THROUGH 03Z-05Z. CIGS OVER MUCH OF THE AREA WILL RANGE FROM 7-9 KFT AGL. STRONGER STORMS WILL CONTAIN MVFR CONDITIONS WITH ISOLD IFR CONDITIONS. EXPECT IMPROVEMENT AFTER 05Z THIS EVENING WITH BKN CIGS REMAINING OVER MANY AREAS AT 8-10 KFT AGL. EXPECT SCATTERED TO WIDESPREAD MVFR WITH ISOLD IFR CONDITIONS TO DEVELOP AGAIN BY 17Z-19Z SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SAT JUL 21 2007 AZZ004>018-037>040-220700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOST OF NORTHERN ARIZONA CAN EXPECT A GOOD CHANCE OF THUNDERSTORMS TODAY...WITH SCATTERED THUNDERSTORMS SPREADING FARTHER NORTHWARD TODAY COMPARED WITH FRIDAY. MANY STORMS WILL CONTAIN FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY WINDS. A FEW STORMS MAY ALSO CONTAIN HAIL OVER 3/4 INCH DIAMETER AND THE POSSIBILITY OF MINOR FLOODING FROM THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 60 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 hail. Local standard time, as filed.
A severe thunderstorm produced 1 inch diameter hail in Camp Verde.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52464.